MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE WITH THE BD MICRO-FINE IV NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE WITH THE BD MICRO-FINE IV NEEDLE; PISTON SYRINGE
Model Number 329461
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 5 bd insulin syringes with the bd micro-fine¿ iv needle had excess silicone in the fluid pathway.The following information was provided by the initial reporter: "i don't think that it's water, i believe it to be excess silicone oil to lubricate the syringe.".
 
Additional Manufacturer Narrative
H.6.Investigation: customer returned two images of two 0.5ml syringes.Each of these syringes features a bead of a clear material midway along the length of the needle.This material may be excessive adhesive.A review of the device history record was completed for batch# 0132264.All inspections and challenges were performed per the applicable operations qc specifications.There were two (2) notifications noted that did not pertain to the complaint.There was one (1) notification noted for excessive silicone.Based on the images received, bd was able to confirm the customer¿s indicated failure of foreign matter at the cannula.There were no notifications or maintenance dispatches during the time of this batch that pertained to the defect.No root cause can be determined.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD INSULIN SYRINGE WITH THE BD MICRO-FINE IV NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key12147604
Report Number1920898-2021-00740
Device Sequence Number17197362
Product Code FMF
UDI-Device Identifier30382903294610
UDI-Public30382903294610
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2025
Device Model Number329461
Device Catalogue Number329461
Device Lot Number0132264
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1